Thunderstorm Wind, Titus
- When
- September 18, 7:40 PM CST
- Where
- Titus County, 3.6 mi NW of Green Hill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.290, -95.040
Trees were downed on Greenhill Road and TU Bridge.
Scattered severe thunderstorms developed over Southeast Oklahoma, Southwest Arkansas, and extreme Northwest Louisiana during the late afternoon and evening of the 18th. These storms developed in a very warm, moist, and unstable atmosphere, near a weak inverted surface trough that extended southeast across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered severe thunderstorms developed over Southeast Oklahoma, Southwest Arkansas, and extreme Northwest Louisiana during the late afternoon and evening of the 18th. These storms developed in a very warm, moist, and unstable atmosphere, near a weak inverted surface trough that extended southeast across the area. Large hail and isolated instances of damaging winds were reported from these storms initially, before a wider area of severe thunderstorms developed later in the evening across extreme Northeast Texas, ahead of a large trough of low pressure digging south into the Southern Plains. These storms rapidly surged southeast across the remainder of East Texas, Northwest Louisiana, and extreme Southwest Arkansas during the evening, resulting in numerous reports of wind damage. They weakened shortly before midnight on the 19th, due to the much more stable atmospheric environment in place.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 18, 7:19 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA 819 PM CDT SUN SEP 18 2011 .DISCUSSION... STRONG TO SVR TSTMS ALONG AND NORTH OF I-30...HAVE SHOWN NO SIGNS OF DECREASING IN INTENSITY...THUS SVR TSTM WATCH WILL LIKELY REMAIN IN EFFECT UNTIL 1 AM EXPIRATION. WEAK COLD FRONT REMAINS JUST WEST OF THESE STORMS. UPDATED FCST TO ADD SIX MORE NE TX COUNTIES TO WATCH. NO OTHER CHANGES NEEDED AT THIS TIME. /VII/. && .AVIATION... AREA OF STG TSTMS SLOWLY SINKING SOUTH AND EAST ACROSS CWA. TXK...TYR...AND GGG TERMINALS MAY SEE STORMS INITIATE BTWN 02-03Z. REMAINING TERMINALS IN AREA LIKELY WILL NOT SEE THESE STORMS UNTIL AT LEAST 05Z. SOUTH WINDS 5 TO 10 KTS EXPECTED...WINDS MAY BE STRONGER NEAR STORMS. EXCESSIVE LIGHTNING STRIKES ALSO ASSOCIATED WITH THESE STORMS. SOME MVFR CIGS POSSIBLE FOLLOWING THESE STORMS FOR A BRIEF PERIOD LATER TONIGHT...OR INTO THE MORNING HOURS. CIGS SHOULD SCATTER WHEN WINDS SHIFT TO NW 5 TO 10 KTS WITH FROPA. /VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 86 65 88 66 / 70 50 10 10 10 MLU 71 88 64 87 64 / 70 60 40 20 20 DEQ 66 83 55 87 57 / 60 20 10 10 10 TXK 70 84 61 86 61 / 70 30 10 10 10 ELD 69 85 61 86 60 / 70 50 20 10 10 TYR 72 86 63 88 64 / 60 20 10 10 10 GGG 71 86 62 88 63 / 70 30 10 10 10 LFK 73 89 66 91 66 / 50 50 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SUN SEP 18 2011 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON- 1147 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS AND PORTIONS OF NORTHEAST TEXAS NORTH OF INTERSTATE 20. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WIND. THE SEVERE WEATHER THREAT MAY LAST INTO THE EVENING HOURS...WITH THE ACTIVITY GRADUALLY DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 191100- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1147 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT SUN SEP 18 2011
OKZ077-182330-
MCCURTAIN-
524 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 2 MILES EAST OF BROKEN BOW...OR 21
MILES WEST OF DE QUEEN...MOVING NORTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WILL
BE NEEDED.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 10 W NASHVILLE 33.94N 94.03W
09/18/2011 E1.75 INCH HOWARD AR EMERGENCY MNGR
GOLF BALL HAIL REPORTED AT HIGHWAY 371 AND 26.
&&
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT SUN SEP 18 2011
ARZ050-059-190030-
LITTLE RIVER-SEVIER-
631 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...GILLHAM AND HORATIO...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTH OF ARKINDA...OR 10
MILES WEST OF HORATIO...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT SUN SEP 18 2011
ARZ060-061-190030-
HEMPSTEAD-NEVADA-
703 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
PRESCOTT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF PRESCOTT...MOVING
NORTHEAST AT 30 MPH.
DIME TO PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 N BROKEN BOW 34.04N 94.74W
09/18/2011 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL HAIL REPORTED ONE MILE NORTH OF BROKEN BOW.
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HORATIO 33.94N 94.36W
09/18/2011 E1.50 INCH SEVIER AR EMERGENCY MNGR
HAIL STORM INCH TO INCH AND HALF IN HORATIO REPORTED BY
OFFICE OF EMERGENCY PREPAREDNESS EMPLOYEE.
&&
25The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
10 thunderstorm wind. Local standard time, as filed.
Trees were downed on Greenhill Road and TU Bridge.
Several trees down across all of Franklin County with power outages in Mount Vernon, Texas.
Trees were downed in Red Water.
Trees were downed throughout the entire county.
The roof was removed from a house under construction on County Road 1416 on the south side of Lake Quitman.
Trees were downed at Lake Wright Patman.
A tree was downed at the intersection of County Roads 1619 and 1642.
A tree was downed across Sand Country Road near the intersection with Hwy. 49.
Trees were downed throughout the county. The roof was blown off a home west of Gilmer, Texas.
Trees and powerlines were downed at the intersections of Englewood and Dobbs as well as Carlyle and Franklin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338989, 338991, 339026, 339027, 339028, 339029, 339030, 339031, 339032, 339034.